Downloads: 1 | Views: 48 | Weekly Hits: ⮙1 | Monthly Hits: ⮙1
Case Studies | Medicine | India | Volume 12 Issue 6, June 2023
A Case Report of Anti-Tubercular Treatment Induced Acute Liver Failure Intubercular Lymphadenitis
Abstract: ANTI-TB drugs are one of the commonest group underlying idiosyncratic hepatotoxicity worldwide. Reported in 5%-28% of people treated with anti-TB Drugs. Majority of the reports have used an elevated alanine (ALT) or aspartate transaminase (AST) of 3 times upper limit of normal range (ULN) with symptoms (abdominal pain, nausea, vomiting, unexplained fatigue or jaundice) attributable to liver injury or 5 times ULN of ALT or AST without symptoms to define hepatotoxicity. The median interval from treatment initiation of drug to development of clinical symptoms is 16 weeks (range 6 weeks-6 months). In a meta-analysis, isoniazid was more likely to be associated with hepatotoxicity (odds ratio (OR) 1.6) even in the absence of Rifampicin, but the combination of these two drugs was associated with higher rate of hepatotoxicity (or 2.6) when compared to each drug on its own. They found that the incidence of clinical hepatitis in adults with isoniazid alone was 0.6%, with multidrug isoniazid regimens without rifampicin 1.6% and with regimens containing rifampicin and not isoniazid 1.1%. Here we are sharing a case report of our patient who presented to us after 1 month of treatment initiation.
Keywords: Anti-TB Drugs, Hepatitis, Hepatotoxicity, TB Lymphadenitis, Transient Elevation of Liver Enzymes
Edition: Volume 12 Issue 6, June 2023,
Pages: 1034 - 1035